| Model Number |
11.0 MM FLIP CUTTER II |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
08/31/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The surgeon had three flipcutter ii disintegrate in the knee as drilling femoral tunnel.The first time they started drilling with blade on bone and the rep instructed them to start the drilling at full speed before pulling back onto the bone.But the same thing happened on the second and the third time.The patient was a 17 year old male.On all three occasions, the metal pieces of the device broke off and needed to be retrieved by the surgeon.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the damage of the cutter tip.However, without return of the device for physical evaluation, the cause remains undetermined.No change in harm was identified.